Just wondering if anyone has a tingling feeling in their feet or hands at anytime since they’ve been diagnosed? Every once in awhile my right foot and hand get tingly and a burning feeling.
Well I have tingling sensations everywhere..It's common for ADEM or NMO
Michelle, I had severe pins and needles, tingling in my feet all the way up to my chest along with severe tingling, pins and needles in my arms and hands, when I got ADEM. I had cortizone IV for 4 1/2 days in the hospital. The symptoms subsided, except for my hands and arms. 8 months later I still have symptoms in my hands and wrist areas. Apparently, everyone's symptoms are different, but your's seem similar to mine.\
Lynn, thank you for responding. Mine do sound like yours. Mine is only on the right side. My foot and hand have it every now and then still. I had cortizone iv when i was in the hospital back in may. I am still on oral steroida. And i have been since may. Do you still have adem?
I have not had another MRI, but my husband (he is a physician) feels I still have it. A virus can be very difficult to get to go away. I take one day at a time, but considering where I was, I am 100% better. I had to re-learn how to use my hands. Think this way...Are you better today than you were yesterday or 2 weeks ago?
A few of you have mentioned that you are still on steroids for this symptom and others. Is this common. My son can't speak, so he can't tell us what symptoms he has. We can only guess. But how important is it for ADEM folks to have steroid therapy a year after the incident?
I am still on them as of right now. I am being tapered off of them. Before they diagnosed me, every single time i was taken off of steroids, i would have another seizure. So right now i am being cautious about going ofd hntil they can show me these lesions are gone. Steroids are not good for you, i am only on 10mg’s now. I am also on vitamin D and calcium because of the steroids. From what i have heard, it takes awhile for steroids to hurt your body. Steroids are usually all they can use as a treatment for adem.
Lynn, i am a lot better than i was ever before. I want an mri so i can see that the lesions are gone. The last one i had in october showed they are almost gone. Which makes me very happy. Did you have lesions?
A year to day after the first symptoms appeared, after 4 mri s and 4 iv s of cortisone things are still volatile…Recently I was diagnosed with…ms as lessions appeared and disappeared. I am on tysabri right now for two months as the last mri in end October made doctors wonder how I could still walk… Countless blood tests and 2 CSF tests found nothing… worse…or suspicious.
Guys I dont know! At least now I feel much better. Numb feet and hands, dizziness… Time and doctors will tell
I was only on IV Cortisone for 4 1/2 days at the beginning. Everyone's symptoms are different, so I think you have to take each case on it's own. Have you looked at Cleveland Clinic's links for ADEM? They have doctors there that work with ADEM patients.
No i have not looked at their website. I havent heard about it.
Hi Tanya, i had a whooping cough and MMR vaccine in December 2012 after i had my son. Does he still have the tingly feeling?
Did he every have IV Cortisone treatment? I had the same thing. After 4 1/2 days of IV treatment in the hospital, what is left over, is basically my wrists and hands.
Yes I saw my neuro yesterday and told him my palm of left hand is purple in the shower and tingles, it used to go black but is getting better, Also finger tips tingle when doing things sometimes. He said this was due to the autonomic nervous system which is part of the peripheral nervous system. ADEM and MS are both central nervous system problems. So i'm unsure how this can be due to my illness. I've read a few academic papers on ADEM mentioning there has been times when ADEM has caused peripheral damage. I've had this tingling since my illness.
Forgot to mention I went on a long bus ride on a bone shaker bus in August last year and sat over the wheels (about 9 months after my illness began). From that day onwards my inner thighs started tingling, that migrated to my spine. That went on a quite a while. The strange thing happened my flat is near a train line and laying in bed I could feel the vibration of the train in my spine before hearing it. I get occasional tingling thighs and spine when go for a walk now.
Have you seen a Chiropractor? You could also have a back issue. Thigh symptoms could be coming from the lower back and may be helped with treatment.
Hi Lynn thanks, am seeing a GP tomorrow about my back as have had neck and back pain since being unwell. He may refer me to someone. The other thing was the GP gave me the Epley manoeuvre for the unbalanced feeling and then the double vision from the VI nerve palsy. I've no idea what the GP was thinking Epley with double vision but there you go. I think he thought it was BPPV. My head was hyper extended over the back of the couch and I walked away feeling very sore and more unbalanced.. I looked into if this might be whiplash and that usually clears in 6 months unless it chronic whiplash which can go on for a long time.
My husband is a chiropractor and I would really recommend being evaluated by a chiro for your neck and back. A MD get very little training in musculoskeletal issues.